MAUDE Adverse Event Report: WARSAW ORTHOPEDICS VERTEX RECONSTRUCTION SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS VERTEX RECONSTRUCTION SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 7753500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 04/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with ossification of the posterior longitudinal ligament (opll) at c4/6 and underwent posterior cervical fusion.During surgery, the product broke.The top of the set screw sheared off during final tightening and unable to remove the bottom portion of the implant.The set screw was replaced and unable to place crosslink was performed as the result of the event.The product came in contact with the patient.No patient complications were reported as the result of the event.
 
Additional Manufacturer Narrative
Device evaluation summary: visually confirmed the mas connector is broken at approximately the base of the connector hex head.The bottom portion of the implant was missing and not returned for analysis.Microscopic examination of the thread form did not identify thread damage on the returned portion of the implant.Microscopic examination of the fracture surface appears to emanate from the root of the internal thread tooth outward, is roughly parallel with the tooth angulation, with evidence of linear shear lines on the fracture surface.The location of the fracture at the base of the connector head, the fracture surface angulation relative to the thread axis, absence of thread damage and direction of shear lines are consistent with torsional overload.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
VERTEX RECONSTRUCTION SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key7482837
Report Number1030489-2018-00637
Device Sequence Number13860561
Product Code KWP
UDI-Device Identifier00613994448743
UDI-Public00613994448743
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K082728
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7753500
Device Catalogue Number7753500
Device Lot Number0562260W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2018
Supplement Date Received by Manufacturer10/08/2020
Initial Report FDA Received Date05/03/2018
Supplement Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR